Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 62, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 22, 2004, 4:28 PM CDT for Lincoln County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2004, 4:28 PM CDT (21:28 UTC)
- Expired
- May 22, 2004, 5:30 PM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -191 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340 WUUS53 KLBF 222128 SVRLBF NEC111-222230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 428 PM CDT SAT MAY 22 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 530 PM CDT * AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES SOUTH OF NORTH PLATTE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAXWELL AROUND 510 PM CDT 8 MILES NORTHWEST OF BRADY AROUND 520 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4115 10090 4079 10084 4082 10026 4123 10028 $$ DP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:03 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 22, 3:03 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT SAT MAY 22 2004 ...FORECAST CONCERNS SEVERE WEATHER/TORNADO POTENTIAL THIS EVENING... .NEAR TERM...SFC LOW APPEARS TO BE RETROGRADING WEST NR THE CO/NEB/KS BORDER AT 19Z PERHAPS SETTING UP A DANGEROUS TRIPLE PT VCNTY KIML. WEAK COLD FRONT/THETA E ADVECTION IS MOVING S THRU HOOKER-LOGAN COUNTY. STG MID LEVEL FRONTOGENESIS JUST NORTH OF THAT AREA AIDING MID LEVEL MOISTURE POOLING. A 250 MB SPEED MAX IS NOW POISED TO MOVE OUT OF COLO AND THRU FCST AREA. 18Z LBF MODIFIED SOUNDING FOR MCK INDICATES -11 LI. SHEAR IS ADEQUATE FOR SUPERCELL DEVELOPMENT WITH PRIMARY TORNADO THREAT EXTENDING ALONG AND EAST OF A LINE FROM IML-LBF-BBW. KEAR OBS DEWPOINT IN THE LOWER 60S SUGGEST MOISTURE IS VERY SHALLOW AND THEREFORE FAILING TO REACH LBF OR LXN. STNARY WARM FRONT AT 19Z IS DRAPED FARTHER SOUTH FROM KIML-KMCK LINE WHERE DEEPER MOISTURE IS LIKELY PRESENT FOR TORNADO FORMATION. EXCELLENT WAA WITH TEMPS IN THE MID 90S ACROSS CNTL KS APPEARS AIMED AT SCNTL NEB BUT A SLIGHT BACKING COULD OCCUR WHICH WOULD PRODUCE EVEN GREATER INSTABILITY ACROSS SWRN NEB THIS AFTN. ALL SAID...EXPECT AN ACTIVE EVENING AHEAD...MOSTLY ALONG AND SOUTH OF HIGHWAY 2 WITH TORNADO THREAT GREATEST FROM KIML-KLBF-KBBW LINE. BEYOND...LITTLE CHANGE TO THE GOING FORECAST. ACTIVE SEVERE WEATHER PATTERN CONTINUES. && .LBF...WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 7 PM MDT (8 PM CDT) PARTS OF WESTERN/NORTH CENTRAL NEBRASKA. && CDC
Hazardous weather outlook, May 22, 3:00 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT SAT MAY 22 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-231100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 300 PM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER ALL OF THE OUTLOOK AREA THROUGH THE EARLY MORNING HOURS. A FRONTAL BOUNDARY AT THE SURFACE EXTENDING FROM SOUTHWEST TO NORTHEAST ACROSS THE OUTLOOK AREA. THIS FRONT WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT AS A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OUT OF THE CENTRAL ROCKIES ALONG WITH STRONG WINDS ALOFT. LARGE HAIL...DAMAGING WINDS WILL BE THE PRIMARY THREATS ACROSS THE OUTLOOK AREA AS A WHOLE. HOWEVER A FEW STORMS THAT FORM NEAR OR ALONG THE FRONTAL BOUNDARY WILL HAVE THE CAPABILITY OF PRODUCING A TORNADO. AT THIS POINT THE AREA FOR GREATEST RISK OF TORNADO DEVELOPMENT WILL BE NEAR AND SOUTH OF HIGHWAY 2. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONT CONTINUING OVER NEBRASKA THROUGH TUESDAY WILL RESULT IN A CHANCE OF THUNDERSTORMS EACH DAY UNTIL WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY IN NORTH CENTRAL THROUGH NORTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NECESSARY THIS AFTERNOON AND TONIGHT...AND ACTIVATION MAY BE REQUIRED SUNDAY. 13
In the hours before
Local storm report, May 22, 3:32 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 18 SSE HYANNIS 41.76N 101.63W
05/22/2004 0.75 INCH GRANT NE TRAINED SPOTTER
&&
MBLocal storm report, May 22, 4:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 30 SW MULLEN 41.73N 101.45W
05/22/2004 1.75 INCH ARTHUR NE TRAINED SPOTTER
&&
MBLocal storm report, May 22, 4:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
416 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL PALISADE 40.35N 101.11W
05/22/2004 1.00 INCH HAYES NE TRAINED SPOTTER
&&
MBLocal storm report, May 22, 4:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 8 NE HAMLET 40.47N 101.13W
05/22/2004 0.88 INCH HAYES NE TRAINED SPOTTER
&&
MBLocal storm report, May 22, 4:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
424 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 15 S MULLEN 41.82N 101.04W
05/22/2004 0.75 INCH HOOKER NE TRAINED SPOTTER
&&
MBLocal storm report, May 22, 4:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
428 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 10 SE ARTHUR 41.47N 101.56W
05/22/2004 1.75 INCH ARTHUR NE TRAINED SPOTTER
&&
MBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| May 21, 8:19 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 41 min |
| May 21, 8:27 PM CDT | Tornado Warning | LBF | Brown | 33 min |
| May 21, 8:57 PM CDT | Tornado Warning | LBF | Loup, Rock | 48 min |
| May 21, 9:44 PM CDT | Tornado Warning | LBF | Garfield | 46 min |
| May 21, 9:57 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 48 min |
| May 21, 10:05 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 40 min |
| May 21, 10:18 PM CDT | Tornado Warning | LBF | Wheeler | 42 min |
| May 21, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 44 min |
| May 21, 11:01 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 29 min |
| May 21, 11:02 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 43 min |
| May 22, 1:20 AM CDT | Severe Thunderstorm Warning | LBF | Hooker | 55 min |
| May 22, 2:43 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
| May 22, 3:14 PM CDT | Tornado Warning | LBF | Arthur, Grant | 46 min |
| May 22, 3:42 PM CDT | Tornado Warning | LBF | Hooker | 63 min |
| May 22, 3:57 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 63 min |
| May 22, 3:58 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 62 min |
| May 22, 4:10 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 65 min |
| May 22, 4:45 PM CDT | Tornado Warning | LBF | McPherson | 45 min |
| May 22, 4:48 PM CDT | Tornado Warning | LBF | Hooker, Thomas | 42 min |
| May 22, 5:11 PM CDT | Tornado Warning | LBF | Lincoln | 64 min |
| May 22, 5:26 PM CDT | Tornado Warning | LBF | Logan | 49 min |
| May 22, 5:43 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 32 min |
| May 22, 5:51 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 39 min |
| May 22, 5:55 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 65 min |
| May 22, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| May 22, 6:16 PM CDT | Tornado Warning | LBF | Logan | 29 min |
| May 22, 6:18 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| May 22, 6:24 PM CDT | Tornado Warning | LBF | Custer | 51 min |
| May 22, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
| May 22, 6:54 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| May 22, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.